# SDR HNAA0300035

- Difficulty date: July 22, 2003
- Submitted: July 29, 2003
- Operation: Air carrier
- Aircraft: N985HA
- Make and model: Dhav DHC8201
- Aircraft serial: 479
- Aircraft time: 10,450 hours, 11,478 cycles
- System (JASC): 3400 · Navigation System
- Part: Control Unit
- Part number: 101741011
- Part serial: 1042
- Condition: Defective
- Location: Cockpit
- Part time: 19,779 hours, 22,448 cycles
- Stage of operation: AP
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE IN RANGE, UNS FAILED AND WAS FOLLWED BY SMOKE ALL AROUND UNIT.  THE UNIT RE-ILLUMINATED AND WOULD NOT RESPOND TO OFF SWITCH.  F/D FAILED, NAV AND A/P IND LIGHTS FLASHED ALONG WITH RADAR.  CAPTAINS ADI BECAME ERRONEOUS.  REMOVED UNS UNIT TO INSPECT FOR POSSIBLE ELECTRICAL FIRE OR SMOKE DAMAGE.  CONFIRMED UNS-1C UNIT IS BAD, PERFORMED OPERATIONAL CHECKS OF OTHER SYSTEMS.
